Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 23, 2000, 4:50 PM CDT for Wayne County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 4:50 PM CDT (21:50 UTC)
- Expired
- May 23, 2000, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Wayne County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 23, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 232151 SVRJKL KYC231-232230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 450 PM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 530 PM CDT(630 PM EDT) * AT 450 PM CDT(550 PM EDT)...RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES NORTH OF PARNELL TO 7 MILES NORTHWEST OF PARNELL TO 10 MILES NORTHWEST OF CABELL...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF MONTICELLO TO 16 MILES SOUTHEAST OF COLUMBIA...MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... CABELL AT 455 PM CDT STEUBENVILLE AT 500 PM CDT MONTICELLO AT 505 PM CDT COOPER AT 510 PM CDT BARRIER AT 515 PM CDT GRIFFIN AT 520 PM CDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT TUESDAY EVENING(700 PM EDT TUESDAY EVENING) FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING(900 PM EDT TUESDAY EVENING) FOR SOUTHEASTERN KENTUCKY. HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:35 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 23, 2:35 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 335 PM EDT TUE MAY 23 2000 18Z SFC ANALYSIS SHOWS BROAD LOW PRESSURE THROUGHOUT THE NORTHERN OHIO VALLEY. STRONG TO SEVERE THUNDERSTORMS ARE ROLLING THROUGH CENTRAL KENTUCKY INBOUND TO THE JKL CWA. ACCORDINGLY SEVERE THUNDERSTORM BOX IS IN EFFECT FOR ALL BUT OUR FAR NORTHERN COUNTIES UNTIL 9 PM EDT. THE MODELS ARE IN DECENT AGREEMENT MAINTAINING THE FAST NORTHWEST FLOW OVER THE OHIO VALLEY THROUGH THE SHORT TERM. A COUPLE OF MINOR SHORTWAVES WILL RUN THROUGH THIS FLOW AFFECTING EAST KENTUCKY AS POTENTIAL MCS PRODUCERS. MANY OF THE FACTORS RESPONSIBLE FOR THE ON GOING SEVERE WEATHER WILL BE IN PLACE TONIGHT AND AGAIN WEDNESDAY AFTERNOON. THESE INCLUDE THE THETA-E RIDGE OVER THE AREA... DIFFLUENCE THICKNESS...AND A FAST JET JUST TO THE NORTH. HOWEVER WE WILL BE LACKING THE DIVERGENCE AT THE FRONT END OF THIS JET THAT WE SAW THIS AFTERNOON. AT THE SFC...THE MODELS ARE ALSO IN AGREEMENT ROTATING SEVERAL CENTERS OF LOW PRESSURE THROUGH THE MAIN LOW OVER THE OHIO VALLEY. OUT FLOW BOUNDARIES FROM THE EARLIER CONVECTION WILL MAINTAIN THE THUNDERSTORMS WELL INTO THE EVENING. EXPECT A LAG LATER TONIGHT BEFORE THE NEXT WAVE BRINGS A RENEWED CHANCE OF STORMS BY WEDNESDAY MORNING. AFTERNOON HEATING WEDNESDAY WILL AGAIN GIVE US A CHANCE OF STORMS AS CAPE EXCEED 2000 J/KG WITH LIS TO -5. THE SYSTEM/S COLD FRONT THEN PRESSES DEEPER INTO THE AREA WEDNESDAY NIGHT ALLOWING DRIER AND MORE STABLE AIR TO MOVE INTO THIS PART OF THE STATE FOR THURSDAY. WILL CREATE A BASIC NORTHWEST TO SOUTHEAST SPLIT FOR THE ZONES WITH BETTER CONDITIONS NORTHWEST WEDNESDAY NIGHT AND THURSDAY. IN THE EXTENDED...WHILE THE MODELS HAVE DIFFICULTY HANDLING THE SYSTEM THAT MRF MOVES INTO THE OHIO VALLEY SATURDAY WILL GO WITH A COMPROMISE SOLUTION PER PMDEPD KEEPING FRIDAY DRY ALLOWING FOR THUNDERSTORMS SATURDAY...KEEPING IT DAMP AND COOLER SUNDAY. FWC AND FAN MOS LOOK REASONABLE THROUGH THE SHORT RANGE AND WILL NOT STRAY FAR. WORK ZONES AVAILABLE IN THE AFOS PRODUCT SDFOZFJKL. .JKL...NONE. GREIF
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.